Drought, Cherokee
- When
- December 1, 12:00 AM CST to December 16, 7:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Rainfall from several storm systems was enough to finally bring an end to the Severe (D2) Drought that had begun in March of 2007.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Rainfall from several storm systems was enough to finally bring an end to the Severe (D2) Drought that had begun in March of 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 11:23 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 PM CST SUN NOV 30 2008 .UPDATE...OVERNIGHT WEATHER. && .DISCUSSION...PATCHES OF MOSTLY LIGHT RAIN CONTINUE TO MOVE RAPIDLY EASTWARD ACROSS NORTH ALABAMA. THERE HAS BEEN SOME WIND GUSTS TO 35 MPH IN SOME OF THE RAIN BANDS AS STRONGER WINDS ALOFT MIX DOWNWARD. LOOKING UPSTREAM...CLOSEST REPORT OF SNOW HAS BEEN OVER NORTHERN ARKANSAS...WHICH IS CLOSE TO THE 1000-850MB THICKNESS VALUE OF 1295 METERS. THIS WOULD PUT ANY CHANGE-OVER TO SNOW ACROSS NW ALABAMA CLOSE TO 3 AM CST. STILL LOOKS LIKE BEST CHANCE OF SNOW WILL BE BETWEEN 4 AM AND 10 AM CST ALONG AND NORTH OF I-20. SURFACE TEMPERATURES WILL BE TO WARM FOR ANY ACCUMULATIONS...ALTHOUGH AREAS WITH ELEVATIONS ABOVE 1500 FEET MSL MAY SEE SOME LIGHT ACCUMULATIONS. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. SNOW STILL LOOKS LIKE IT WILL NOT BE A PROBLEM AT ALL FOR THE NORTHERN TAF SITES. MAYBE A FEW FLURRIES LATER TONIGHT AND EARLY IN THE MORNING BUT NOT REALLY WORTHY ENOUGH TO BE MENTIONED IN THE FORECAST. MAIN AVIATION PROBLEMS LOOK TO BE LOW CEILINGS...MAINLY IN THE MVFR RANGE. EXPECT WINDS TO ONCE AGAIN BECOME GUSTY DURING THE DAY TOMORROW. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 PM CST SUN NOV 30 2008 ALZ011>015-017>050-020130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 PM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A CHANCE OF LIGHT SNOW MIXING IN WITH LIGHT RAIN SHOWERS... AFTER MIDNIGHT TONIGHT...FOR AREAS ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO CALERA...TO ROANOKE. SINCE GROUND TEMPERATURES ARE STILL RELATIVELY WARM...AND AIR TEMPERATURES SHOULD STAY JUST ABOVE FREEZING...NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF LIGHT RAIN AND LIGHT SNOW SHOWERS WILL CONTINUE UNTIL AROUND NOON...FOR AREAS ALONG AND NORTH OF A LINE FROM ALICEVILLE... TO CALERA...TO ROANOKE. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING...AND NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 840 PM CST SUN NOV 30 2008 ALZ019-021-026>029-036>038-043-010345- CALHOUN-CHAMBERS-CLAY-CLEBURNE-COOSA-ELMORE-RANDOLPH-ST. CLAIR-TALLADEGA-TALLAPOOSA- 840 PM CST SUN NOV 30 2008 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHAMBERS...CLAY... CLEBURNE...COOSA...ELMORE...RANDOLPH...ST. CLAIR...TALLADEGA AND TALLAPOOSA COUNTIES UNTIL 945 PM CST... AT 840 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A LINE OF SHOWERS EXTENDING FROM LINCOLN TO JACKSONS GAP...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF PELL CITY TO DADEVILLE...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TALLADEGA. WALDO. TALLADEGA SUPERSPEEDWAY. EASTABOGA. GRANT TOWN. BYNUM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145438.